Tentative Program of Ostrom Retreat 11-15 July 2019

10 July 2019 (Wednesday)					
Arrival of Participants					
7:30 pm- 9:00 pm	Dinner	(AITCC Dining Room)			
Day 1: 11 July	2019 (Thursday) (Full Day)				
	Inaugural Session and Meeting Opening				
	Opening Remarks by Prof. Ganesh P. Shivakoti				
Session 1: 08:30-10:00 (90 min.)	Inaugural Speech by Honorable President of AIT Dr. Eden Y Woon				
	Vote of thanks and brief on Dean of School of Environment, Resources and Development (SERD), Prof. Rajendra P. Shrestha	(AITCC			
	Keynote Speech by Prof. S. S. Acharya - (Chairman, Commission for Agricultural Costs and Prices, Govt. of India.) "Convergence of natural resource conservation, sustainable agriculture and food security concerns: Some issues and reflections from India's approach"	Auditorium)			
	Keynote Speech by Prof. Helmi- (<i>Professor, Andalas University,</i> Indonesia) Moving beyond research for knowledge generation toward science-based innovative solutions for delivery of SDGs				
10:00-10:30	Coffee Break and Group Photo	(AITCC Lobby)			
Session 2: 10:30-12:30 (120 min.)	Thematic Presentations: Community Forestry and Social	(AITCC Auditorium)			
	Prof. Yonariza: Searching for Payment for Watershed Services (PWS): Case of Koto Panjang Hydro Power Plant Catchment Area, Sumatra, Indonesia Ms. Farah Sevilla: Understanding how community-based mangrove management supports local livelihoods: preliminary observations from Samut Songkhram and Trat, Thailand.				

	Dr. Dung and Ms. Kieu Le: To Be Decided	
12:30-13:30	Lunch Break	(AITCC Dinning Hall)
Session 3: 13:30-15:00 (Thematic Presentations) (90 min.) (20 min. each Presentation)	Thematic Presentations: Community Irrigation and Robustness Challenges Prof. Ren Xiaodong and Dr. Xia Huang: Indigenous and Community Conserved Areas Registry (ICCA): Application of Design Principles in Laozhai Liriodendron Community Conserved Area, China Mr. Naveen Mangal Joshi: Interaction between role of farmer manager irrigation systems and International Commission on Irrigation and Drainage (ICID) for food security Prof. Pampa Mukherjee: Institutional governance of farmer managed irrigation systems in Kangra (Himachal Pradesh): Intersection of state, market and community	(AITCC Auditorium)
15:00-15:20 (20 min.)	Ms. Sumaira Zafar: Impact assessment of watercourse rehabilitation program using geospatial techniques Coffee Break	(AITCC Lobby)
Session 4: 15:20-17:00 (100 min.)	Thematic Presentations: Climate Change, Natural Resources Dynamics and Land use Challenges. Prof. Chandra Sekhar Bahinipati: Systematic review of adoption climate smart agricultural practices in India Dr. Dharam Raj Uperty: Strengthening of early warning system governance in federal structure of Nepal Dr. Khuda Bakhsh: Adaptation to climate change in arid and canal irrigation systems of Pakistan Dr. Dharm Raj Uperty: Community based climate technologies in natural resource management and disaster risk reduction Prof. Rudi: To Be Decided	(AITCC Auditorium)
17:00-17:30 (30 min.)	Wrap-up for day and Chiang Mai University session announcement	(AITCC Auditorium)
18:30-20:30	Banquet dinner and networking session	AITCC Dining room
Day 2: 12 July	y 2019 (Friday) (Half Day)	
Session 5: 08:30-09:30 (60 min.)	Keynote Speeches Prof. Viswanathan P. KProfessor, Amrita School of Business, India: Coastal resources management challenges in Western Ghat region of India	(AITCC Auditorium)

	Dr. Asif Kamran-Senior Scientist, Nuclear Institute for Agriculture and Biology (NIAB), Pakistan: Nonconventional mountain irrigation systems of Pakistan: Adaptation strategies in the fragile ecosystem	
	Thematic Presentations: Understanding Diversity in Governing	
	the Natural Resources	
Session 6: 9:30-10:10 (40 Min.)	Dr. Jiban Ranjan Majumder: Tradeoff between emergency humanitarian intervention and long-term environmental and socioeconomic sustainability: the case of Rohingya influx in the Cox's Bazar district of Bangladesh	
	Ms. Ami Sukma Utami: Indicative issues for improving irrigation management in the context of SDGs: The case of irrigation system in West Sumatera, Indonesia.	
10:10-10:30	Coffee Break	(AITCC Lobby)
	Thematic Presentations: Understanding Diversity in Governing	
Session 7: 10:30-12:00 (90 mins.)	the Natural Resources Dr. Elizabeth T. Carig: An Assessment of resource users' willingness to participate in a payment-reward scheme: The case of Barobbob Watershed in Nueva Vizcaya, Philippines. Dr. Peeyush Soni: To Be Decided Mr. Nguyen Dai Anh Tuan: To Be Decided	(AITCC Auditorium)
	Dr. Thang Nam Tran: To Be Decided	
12:00-13:00	Lunch Break	(AITCC Dinning Hall)
13:30 pm	Departure for Don Muang Airport to go to Chiang Mai	15:45 Flight
Day 3: 13 July	7 2019 (Saturday) (Full Day)	
	Inaugural Session and Meeting Opening	
Session 8: 9:00-10:00 (60 min.)	Rajendra Shrestha and Ganesh Shivakoti Co-Directors, OCeAN "Introduction of OCeAN and future collaboration between School of Public Policy and AIT"	
	Inauguration and key note speech by Prof. Ora-orn Poocharoen (Director, School of Public Policy Chiang Mai University) on "Smart and sustainable cities and transnational issues in the context of climate change"	Chiang Mai University
	Vote of Thanks by Dr. Juthathip Chalermphol (Department of Agricultural Economy and Development)	
10:00 - 10:30	Coffee Break	
Session 9: 10:30-12.30	Thematic Presentations: Understanding Diversity in Governing the Natural Resources	Chiang Mai University

(120 Min.)	Dr. Sukit Kanjina on "Thailand's water law of 2018"	
	Prof. S. S. Burark on Sustainable water resource use in India: Issues and the way forward	
	Dr. Takuji: Interactions between Social Capital and Natural Capital: The case of Gravity Irrigation in the Central Philippines.	
	Prof. Viswanathan P. K. and Ms. Kavya Krishnakumar: Reinventing the	
	institutional architecture and water governance paradigms in a dynamic	
	context: the case of irrigation systems in the Deccan Region	
	Dr. Ei Ei Swe Hlaing: Multi-level forest governance in community forestry	
	Dr. Nathikarn: To Be Decided	
12.30-13.30	Lunch Break	
	AIIS Presentations Dr. Ram Chandra Bastakoti:	
Session 10: 13:30-15:30 (120 min.)	 Review of NIIS Forms and Preparation for Field Trip Location and Resource Forms: Dr. Raza Ullah Agriculture and operational level Form: Prof. Viswanathan and Dr. Juthathip Organizational inventory and structure forms: Prof. Pampa Mukherjee Subgroup and Rules forms: Prof. Ganesh Shivakoti and Prof. Helmi 	Chiang Mai University
15:30-16:00	Coffee Break	
16:00-16:30	Wrap-up for Day and Field Trip Announcement	Chiang Mai University
Day 4: 14 July	2019 (Sunday) (Full Day)	
7:00-17:00	Field visit to interact with the farmers and NIIS forms administered for two irrigation system	Irrigation Systems of Chiang Mai Province
Day 5: 15 July	2019 (Monday) (Half Day)	
Session 11: 08:30–09:00	Panel Discussion on: on the future of OCeAN Moderator Prof. Ganesh Shivakoti Panellists: Prof. Helmi, Dr. Asif Kamran, Prof. Ora-orn, Dr. Thang, Prof. Pampa Mukherjee,	Chiang Mai University
Session 12: 09:00–12:30	Panel Discussion with Stakeholders of Asian Irrigation Institutions and Systems on Future Activities of AIIS	
12:30-13:30	Closing Remarks and Lunch	
13: 45	Departure from Chiang Mai University to Airport	

Contact Person

Miss Sobia Asghar

0842050343